Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea and drug absorption

Jul 29, 2018

Hello, Ive been on tivicay and descovy for 2 months (initial therapy). Numbers at diagnosis were VL 8,000; CD4 320. Last results (at 1 month) were undetectable viral load and 520 cd4. Im not having any side effects.

For the past two days Im having diarrhea mushy stool (type 6 Bristol stool chart), this is not usual at all for me as its not a side effect of the meds, my stomach must be upset due to something I ate.

Im petrified that for the past two days my meds didnt have a chance to get absorbed, and I could have damaged my therapy and face resistance.

I take my meds at 1:15 pm with lunch every day (no missed or late doses so far).

Yesterday I had diarrhea 3.5 hours after taking the pills with lunch. Another time this morning upon waking. And now again in the evening, 8 hours after taking the pills (I wanted to go before but kept it in as long as I could).

Are the pills absorbed in the stomach or in the intestine?

It seems they could have just passed through as the food didnt look very digested when it came out.

Please reassure me, than you.

Response from Dr. Holodniy

From your described history, it sounds like you have some sort of acute gastroenteritis, which is generally acute in onset and limited in duration. In most cases, recovery occurs without any need for medical intervention. If it continues for more than a few days, you may need to seek medical attention to determine a diagnosis and whether any type of medical treatment is indicated. Although unpleasant, I would not be concerned of any loss of effectiveness of your HIV regimen, given that your viral load is undetectable, the long half life (effect) of those medications, and you are likely getting some absorption in the intestine.



Previous
Help with schedule change
Next
HBV Viral Load Result

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement